Alert archive / New Mexico / Wind Advisories in 2018

Wind Advisory 35, NWS Albuquerque, NM

May 2, 2018

NWS Albuquerque, NM issued this wind advisory at May 2, 2018, 3:24 AM MDT. It took effect at May 2, 2018, 1:00 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 2, 2018, 3:24 AM MDT (09:24 UTC)
In effect from
May 2, 2018, 1:00 PM MDT
Expired
May 2, 2018, 8:00 PM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

045 
WWUS75 KABQ 020924
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
324 AM MDT Wed May 2 2018


NMZ526>532-538>540-022100-
/O.NEW.KABQ.WI.Y.0035.180502T1900Z-180503T0200Z/
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Chaves County Plains-
Eastern Lincoln County-Southwest Chaves County-
324 AM MDT Wed May 2 2018

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect from 1 PM this afternoon to 8 PM MDT
this evening. 

* LOCATION...Chaves County, Eastern Lincoln County, South Central
  Mountains and much of Northeast New Mexico. 

* WINDS...Southwest 30 to 35 mph with occasional gusts to near 50
  mph. 

* TIMING...Winds increasing through mid day, peaking late
  afternoon, then decreasing around sunset. 

* VISIBILITY...Locally reduced to between 3 and 5 miles in blowing
  dust. 

* LOCAL IMPACTS...Strong cross winds will impact large and high 
  profile vehicles. Light weight objects may be knocked over or 
  tossed around the wind. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
3 follow-up statements
723 
WWUS75 KABQ 021631
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1031 AM MDT Wed May 2 2018

NMZ523>525-533-534-537-030200-
/O.EXA.KABQ.WI.Y.0035.180502T1900Z-180503T0200Z/
Central Highlands-South Central Highlands-Upper Tularosa Valley-
Guadalupe County-Quay County-De Baca County-
1031 AM MDT Wed May 2 2018

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect until 8 PM MDT this evening. 

* LOCATION...Upper Tularosa Valley; Central and South Central
  Highlands; De Baca, Guadalupe and Quay counties.

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.
 
* TIMING...Wind speeds will strengthen through mid day, peak in
  strength during late afternoon, then weaken around sunset.
 
* VISIBILITY...Locally reduced below 3 miles at times in dust
  prone locations.
 
* LOCAL IMPACTS...Hazardous cross winds will impact northwest-to-
  southeast oriented roads. Loose and light weight objects may
  blow around or become airborne.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ526>532-538>540-030200-
/O.CON.KABQ.WI.Y.0035.180502T1900Z-180503T0200Z/
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Chaves County Plains-
Eastern Lincoln County-Southwest Chaves County-
1031 AM MDT Wed May 2 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* LOCATION...Chaves County, Eastern Lincoln County, South Central
  Mountains and the northeast highlands and plains.
 
* WINDS...Southwest 25 to 35 mph with gusts to 50 mph.
 
* TIMING...Winds increasing through mid day, peaking late 
  afternoon, then decreasing around sunset. 

* VISIBILITY...Locally reduced below 3 miles at times in dust
  prone locations.
 
* LOCAL IMPACTS...Hazardous cross winds will impact northwest-to-
  southeast oriented roads. Loose and light weight objects may
  blow around or become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

44
358 
WWUS75 KABQ 022008
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
208 PM MDT Wed May 2 2018

NMZ521-522-030200-
/O.EXA.KABQ.WI.Y.0035.000000T0000Z-180503T0200Z/
Sandia/Manzano Mountains-Estancia Valley-
208 PM MDT Wed May 2 2018

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect until 8 PM MDT this evening. 

* LOCATION...The Sandia and Manzano mountains and the Estancia
  valley. 

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.

* TIMING...Strong winds will continue through late afternoon, then
  weaken around sunset. 

* VISIBILITY...Locally reduced below 3 miles at times in dust 
  prone locations. 

* LOCAL IMPACTS...Hazardous cross winds will impact northwest-to-
   southeast oriented roads. Loose and light weight objects may 
  blow around or become airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ523>534-537>540-030200-
/O.CON.KABQ.WI.Y.0035.000000T0000Z-180503T0200Z/
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-De Baca County-Chaves County Plains-
Eastern Lincoln County-Southwest Chaves County-
208 PM MDT Wed May 2 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* LOCATION...Much of central and eastern New Mexico, including the
  Central Highlands, South Central Highlands, Upper Tularosa
  Valley, South Central Mountains, Raton Ridge/Johnson Mesa, Far
  Northeast Highlands, Northeast Highlands, Union County, Harding
  County, Eastern San Miguel, Guadalupe, Quay , De Baca, Eastern
  Lincoln, and Chaves counties. 

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.

* TIMING...Wind speeds will remain strong through late afternoon,
  then weaken around sunset. 

* VISIBILITY...Locally reduced below 3 miles at times in dust 
  prone locations. 

* LOCAL IMPACTS...Hazardous cross winds will impact northwest-to-
   southeast oriented roads. Loose and light weight objects may 
  blow around or become airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
739 
WWUS75 KABQ 030152
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
752 PM MDT Wed May 2 2018

NMZ521>534-537>540-030300-
/O.EXP.KABQ.WI.Y.0035.000000T0000Z-180503T0200Z/
Sandia/Manzano Mountains-Estancia Valley-Central Highlands-
South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-De Baca County-Chaves County Plains-
Eastern Lincoln County-Southwest Chaves County-
752 PM MDT Wed May 2 2018

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

Winds are subsiding this evening and falling below advisory
speeds. Therefore the wind advisory will be allowed to expire
at 8 pm MDT.

$$

40

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 2, 3:23 AM MDT, 1 minute earlier.

Area forecast discussion, May 2, 3:23 AM MDT, 1 minute before
Area Forecast Discussion
National Weather Service Albuquerque NM
323 AM MDT Wed May 2 2018

.SYNOPSIS...
Low pressure will move from western Arizona to the central Rockies
today and tonight. This system will spread light rain and elevation
snow across western and north central New Mexico through Thursday
morning. As the storm continues to move away from Mew Mexico Thursday
night and Friday, lingering moisture across the north central
mountains will produce scattered showers and isolated thunderstorms.
High pressure aloft will build across the region Saturday and Sunday
with drier and warmer weather. A weak upper level disturbance will
cross northern New Mexico late Monday with a slight chance of
showers and isolated thunderstorms. Moisture will move northward from
southwest Texas across the eastern plains Tuesday, bringing a chance
of afternoon showers and thunderstorms to the far eastern plains.

&&

.DISCUSSION...
An upper level low will move from western AZ this morning to the
4-Corners by this evening. Ahead of this storm system surface low
pressure will develop in southeast CO, as stronger southwest winds
aloft move across central and eastern NM. Daytime heating and an
increasing surface pressure gradient will allow these stronger winds
to reach the surface in south central NM and across the eastern
plains and adjacent highlands. The strongest winds this afternoon
and early evening will be in the southeast plains and south central
highlands and in the northeast plains and adjacent highlands. A wind
advisory has been issued for these areas this afternoon through early
evening. In western and north central NM, the primary effect of the
storm to the west will be the generation of light precipitation
today and tonight. Model trends over the past 48 hours have reduced
precipitation amounts with the northwest mountains receiving more
than one tenth of an inch of precipitation today and tonight and most
other areas receiving less than one tenth of an inch. As the storm
moves into northern CO tonight, a Pacific cold front will cross NM.
Cooler air behind the front will produce below normal temperatures
across the entire state Thursday. Light precipitation will linger in
the northern mountains Thursday and Thursday night in moist northwest
flow aloft.

A weak upper level disturbance will cross northern NM Friday.
Residual moisture in the north central mountains will combine with
this weak system to bring light showers and isolated afternoon
showers to this area Friday through Friday evening. South of this
system, skies will become mostly sunny Friday with temperatures
rebounding to slightly below normal to near normal. A weak ridge of
high pressure will build across NM from the west Saturday and Sunday,
and drier and warmer air will spread across the region. Another weak
upper level trough will cross northern NM Monday with a slight chance
of afternoon and evening showers and thunderstorms across north
central and far northeast NM. High temperatures Monday will be well
above normal west of the central mountains and slightly above normal
to the east. Low level moisture will move northward across the
eastern plains Monday night and Tuesday. A dry line in the eastern
plains Tuesday may serve as a focus for showers and thunderstorms in
the afternoon and evening hours. A ridge of high pressure will cross
the region Wednesday with a return of dry and warm weather.

28

&&

.FIRE WEATHER...

...RED FLAG WARNING TODAY OVER THE EASTERN PLAINS OF NEW MEXICO...

Moisture advection is underway as an upper level low and associated
Pacific cold front approach from over southern California and is
resulting in showers developing across western New Mexico. The focus
for critical fire weather conditions will shift east today and
include only the Eastern Plains, where a Red Flag Warning is in
effect. However, increasing mid and high cloud will likely limit
fire behavior there. This system will bring an end to our multi-day
critical fire weather pattern. Cooler conditions and lighter winds
will prevail Thursday behind the Pacific cold front, but several
hours of elevated fire weather conditions are still possible across
the East Central Plains during the afternoon thanks in-part to
downslope winds. Sufficient moisture and instability will remain
Thursday and Friday for more showers and perhaps a few storms during
the afternoon hours, focusing over the Northern Mountains.

An upper level ridge is forecast to progress east across the Rockies
over the weekend and will bring a drying/warming trend to our area.
Winds may pick back up late Sunday after the ridge axis moves
overhead, but will remain below critical threshold. Above normal
temperatures and fairly dry conditions will prevail early to mid
next week with weak ridging over the region, but winds will
likely remain below critical threshold.

11

&&

.AVIATION...
06Z TAF CYCLE
Showers will increase across western New Mexico overnight and
continue Wednesday, possibly mixing with thunder. KFMN and KGUP are
the terminals to be impacted, although KAEG, KABQ and KSAF are may be
impacted as well. VFR conditions are forecast for now, but MVFR
conditions in rain are definitely possible at KFMN and KGUP.
Otherwise, Wednesday will be another windy day, especially across
eastern New Mexico.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  60  35  64  37 /  40  30   5   0
Dulce...........................  56  29  59  31 /  70  60  30  10
Cuba............................  56  30  59  34 /  60  40  10   5
Gallup..........................  56  23  63  28 /  40  20  10   0
El Morro........................  53  26  58  30 /  40  20  10  10
Grants..........................  59  28  63  32 /  30  20  10  10
Quemado.........................  56  28  60  32 /  20  10  10   0
Glenwood........................  65  37  71  42 /  20  10   0   0
Chama...........................  52  23  53  24 /  70  70  40  20
Los Alamos......................  58  36  59  40 /  40  40  20  10
Pecos...........................  58  32  60  36 /  30  40  10   0
Cerro/Questa....................  57  29  56  30 /  30  40  10  10
Red River.......................  49  26  48  26 /  30  40  20  20
Angel Fire......................  55  25  54  23 /  40  40  10  10
Taos............................  62  27  61  28 /  30  30   5   5
Mora............................  59  30  58  31 /  40  40  10   5
Espanola........................  65  36  65  38 /  30  30   5   5
Santa Fe........................  59  34  60  39 /  40  30  10   0
Santa Fe Airport................  63  33  64  37 /  30  20   5   0
Albuquerque Foothills...........  65  39  67  44 /  20  20   5   0
Albuquerque Heights.............  66  41  69  45 /  20  20   0   0
Albuquerque Valley..............  68  35  70  40 /  20  20   0   0
Albuquerque West Mesa...........  68  36  69  41 /  20  20   0   0
Los Lunas.......................  69  30  71  36 /  20  10   0   0
Rio Rancho......................  67  40  69  43 /  20  20   0   0
Socorro.........................  69  41  72  45 /  10  10   0   0
Sandia Park/Cedar Crest.........  61  34  62  39 /  20  20   5   0
Tijeras.........................  63  33  64  38 /  20  20   5   0
Moriarty/Estancia...............  66  30  67  31 /  10  20   0   0
Clines Corners..................  62  31  63  34 /  10  10   0   0
Gran Quivira....................  64  35  65  37 /  10   5   0   0
Carrizozo.......................  68  41  67  42 /   0  10   0   0
Ruidoso.........................  64  36  63  36 /   5  10   0   0
Capulin.........................  68  34  63  34 /   5  20   5   0
Raton...........................  69  33  66  33 /  10  10  10  10
Springer........................  71  34  68  34 /   5  10   5   0
Las Vegas.......................  62  32  63  33 /  20  20  10   0
Clayton.........................  76  41  71  40 /   5  10   5   0
Roy.............................  69  38  67  38 /   5   5   0   0
Conchas.........................  78  44  76  42 /   0   5   0   0
Santa Rosa......................  74  42  72  39 /   5   5   0   0
Tucumcari.......................  82  46  78  43 /   0  10   0   0
Clovis..........................  79  45  75  42 /   0  10   0   0
Portales........................  80  46  76  42 /   0  10   0   0
Fort Sumner.....................  79  45  76  43 /   0   5   0   0
Roswell.........................  85  47  82  46 /   0   5   0   0
Picacho.........................  75  43  73  42 /   0   5   0   0
Elk.............................  71  40  70  38 /   0   5   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon today to 8 PM MDT this evening for the
following zones... NMZ104-108.

Wind Advisory from 1 PM this afternoon to 8 PM MDT this evening for
the following zones... NMZ526>532-538>540.

&&

28

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 4:34 PM MDTSpecial Weather StatementABQBernalillo, Valencia26 min

Nearby

Wind Advisories in New Mexico, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.